Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 191, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 1999, 12:15 AM CDT for Crawford County, Gasconade County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1999, 12:15 AM CDT (05:15 UTC)
- Expired
- Aug 8, 1999, 1:20 AM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Crawford County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS1 KSTL 080515 RRA SVRSTL MOC055-073-080620- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1215 AM CDT SUN AUG 8 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN CENTRAL MISSOURI GASCONADE COUNTY IN EASTERN MISSOURI * UNTIL 120 AM CDT * AT 1214 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR LINN TO NEAR ROLLA...MOVING EAST AT 40 MPH. * LOCATIONS THAT WILL BE AFFECTED... OWENSVILLE CUBA STEELVILLE BOURBON THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. TRUETT/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:45 PM CDT, 10 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 1:45 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT SAT AUG 7 1999 SATL LOOP SHOWS TOPS HV BEEN COOLG SINCE ABT 17Z ACRS E CNTRL MO WITH SUM MUCH NEEDED RN ACRS RGN. MCS CONTS TO ROLL ESEWD WITH HVIEST PCPN JST SE OF METRO AREA. SANGSTER CHART FM LT MRNG SHOWED FAIRLY DECENT LOW LVL INFLOW WITH 25 KTS FM SW INTO NE MO. ADAP WOOD SUGGST LN OF TRW WILL CONT TO ROLL ACRS SRN PTN OF AREA THIS AFTN WITH FAIRLY DECENT MSTR CNVGC ACRS NW MO/NE KS AHD OF FNT. MCS TOOK THE STARCH OUT ACRS MUCH OF N AND CNTRL MO SO MAY BE AWHILE BFR DVLPMNT OCCURS. WILL FOLLOW TREND OF ETA LOW LVL MSTR CNVGC OVRNGT AS WELL REMEMBER BIG BUST WITH CD FNT IN LT JULY. AT MIDN, ETA FCSTS DECENT LOW LVL MSTR CNVGC ACRS SRN THIRD OF MO WHILE NGM FCSTS TREEMENDUS MSTR CNVGC FM CNTRL IL ACRS NRN OZARKS. ETA WAS RIGHT IN JULY. .STL...NONE
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 62 min |
| Aug 7, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
| Aug 7, 11:31 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 64 min |
| Aug 8, 12:05 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 65 min |
| Aug 8, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 50 min |
| Aug 8, 12:53 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 32 min |
| Aug 8, 1:10 AM CDT | Flash Flood Warning | LSX | Crawford, Washington | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.